Flash Flood, Tucker
- When
- August 12, 4:20 PM EST to 5:00 PM EST
- Where
- Tucker County, Canaan Crossing
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.114, -79.565 (the zone’s center; the record gives no point)
Route 32 flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 12, 3:05 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT TUE AUG 12 2003 SCT TSTMS WITH TORRENTIAL RAINS CONTG OVR SERN MTN ZNS LATE THIS AFTN. SO WL KEEP SCT TSTMS IN MTN ZNS THIS EVE...SLGT CHC POPS ELSW. EXPECT TSTMS TO DSIPT AFT SUNSET...THEN PTCHY FOG EXPECTED LATE TNGT INTO ERY WED MRNG. WITH HIGH PWS RMNG ACRS RGN WED ESPECIALLY ACRS SRN ZNS...WL KEEP MENTION OF CHC POPS FOR TSTMS WITH HVY RAIN PSBL. WL ACTUALLY GO DRY FOR THU RIGHT ON THRU THE WEEKEND AS UPR LO RETROGRADES TO SW. THEN CHC SHWRS/TSTMS RTNS ELY NEXT WEEK. FCSTID = 14 PIT 65 85 67 86 / 20 30 20 10 HLG 65 85 67 86 / 20 30 20 10 MGW 66 86 67 86 / 20 30 20 10 ZZV 66 86 67 86 / 20 30 20 10 PHD 65 85 67 86 / 20 30 20 10 FKL 62 82 64 83 / 20 30 10 10 DUJ 62 82 64 83 / 20 30 10 10 LBE 63 84 66 85 / 30 30 20 10 BTP 64 84 66 84 / 20 30 20 10 IDI 64 84 66 84 / 20 30 20 10 ODM 62 83 64 83 / 40 40 30 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS MAY ONCE AGAIN DEVELOP ACROSS THE AREA TODAY. EVEN THOUGH THE RISK HAS DIMINISHED...STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. THIS COULD LEAD TO ADDITIONAL FLOODING...ESPECIALLY IN THOSE AREAS THAT HAVE ALREADY EXPERIENCED FLOOD CONDITIONS OVER THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
WVZ041-122200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 308 PM EDT TUE AUG 12 2003 ...HEAVY DOWNPOURS ACROSS TUCKER COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS TUCKER COUNTY THROUGH 5:00 PM. SOME OF THE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND GUSTY WINDS. THE PERIODS OF HEAVY RAIN MAY PRODUCE FLOODING IN POOR DRAINAGE AREAS AND PONDING OF WATER ON ROAD SURFACES. STAY TUNED TO WEATHER RADIO FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
WVZ023-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 352 PM EDT TUE AUG 12 2003 ...HEAVY DOWNPOURS ACROSS PRESTON COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS PRESTON COUNTY UNTIL 6:00 PM. THE STORMS MAY CONTAIN DANGEROUS LIGHTNING, BRIEF GUSTY WINDS, AND PERIODS OF HEAVY RAINFALL. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND MAY CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
401 PM EDT TUE AUG 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM TABLEROCK MD FLASH FLOODS
08/12/03 GARRETT FLOODING ON WILSON CAROLLA
ROAD. REPORTED BY EMERGENCY
MANAGEMENTPAZ030-032-122230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 425 PM EDT TUE AUG 12 2003 ...HEAVY DOWNPOURS IN FAYETTE AND WESTMORELAND COUNTIES... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS PORTIONS OF WESTMORELAND AND FAYETTE COUNTIES UNTIL 6:30 PM. THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND GUSTY WINDS. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROAD SURFACES AND MAY BRING FLOODING TO LOW LYING AREAS. UP TO AN INCH OF RAIN HAS FALLEN ACROSS PORTIONS OF LAUREL RIDGE. ADDITIONAL RAINFALL OF ONE INCH IN AN HOUR COULD BRING CREEKS OUT OF THEIR BANKS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
519 PM EDT TUE AUG 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 PM LATROBE PA .50 INCH HAIL
08/12/03 WESTMORELAND REPORTED BY TRAINED
OBSERVER
0505 PM LATROBE PA WIND DAMAGE
08/12/03 WESTMORELAND TREES DOWN IN UNITY TWP
NEAR LATROBE AND ALONG RT
217 IN DERRY TWP. REPORTED
BY TRAINED OBSERVER
0510 PM LATROBE PA 1.00 INCH HAIL
08/12/03 WESTMORELAND REPORTED BY TRAINED
OBSERVER.The Pittsburgh radar (KPBZ), 167 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 flash flood. Local standard time, as filed.
Route 32 flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334787.